Consultant changes his mind again!

Well had another appointment with the Lung specialist again. Started with the usual weigh-in BP and Finger O2 it lit up at 95% so she writes it down but then it started to drop down to 92%. Then says It is my first day on here! So I said "It is usual to let the O2 monitor settle down for a few seconds, it gives a more accurate number?" In comes the sister and resets the finger monitor and it settles back to 92% with the advice to make sure it is not moving anymore as it sometimes needs to settle to the nurse? Back to the seats, then a few minutes later we are summoned.

His first words "How you getting on with the new tablets?" When I explained that he had not put what tablets to change on the letter to my GP practice and my Cardiologist did not get in touch either? I am sure he told me last time that it would be the Digoxin but he said this time it will be my Sotalol? However I must take my last one tonight and take my Diltiazem (Diltiazem (Adizem-XL) belongs to a group of medicines called calcium antagonists. ) I must not take my first Diltiazem until mid day tomorrow and then the next in the morning. It is a 24 hour release tablet and he said I have to take it at the same time every morning. He then said I will show you what I expect this all to do with a PowerPoint (Back to work nightmares) To be fair it all seemed to make sense the Sotalol prevents the steroids getting to the lungs by their action of drawing the good stuff away from where it should be going were as the Diltiazem lets it through.

So once that was out the way he asked how about the inhaler spacer was going. I had the forethought of taking a picture of it and said "I have not got on well with it with my disk Seretide even though I told the hospital chemist that was what I was using? So he has changed that to an inhaler type :)

He said it is going to be at least a month before I see a difference so I want to see you in 8 weeks! Off to the reception to have the very polite receptionist state "He has no free slots for 11 weeks I will see if that is okay?" Well it was and next appointment booked and then to the hospital chemist. :(

Handed in prescription told it may be 15 minutes so we waited, 30 minutes later we were called. The chemist asked what else do I take so went though my list. He said with a pause "You will need to keep an eye on things that change dramatically read the leaflet well! It may make you feel unwell for two weeks" That filled me full of confidence....Not!

On the not recommended list in the pill box I have found the following:

anti-arrhythmic medicines to treat an irregular or rapid heart beat (for example digoxin, amiodarone or beta-blockers) I take!

medicines known as statins to reduce cholesterol levels in your blood (examples include simvastatin, atorvastatin or lovastatin) I take!

medicines known as nitrate derivatives to treat angina or high blood pressure (examples include glyceryl trinitrate or isosorbide mononitrate) I take!

Very common side effects (probably affecting more than 1 in 10 people taking these capsules)

Swelling of the hands, ankles or feet. Now on a positive side if they do swell I might get that elusive RA Test? No reduction in the 14 prescriptions a month :(

Be Well

8 Replies

oldestnewest
  • Oh dear Offcut, you do have a lot to take in. Bad enough to cope with AF let alone your other problems. I was recently prescribed some antibiotics by the GP and the instructions in the box said not to be taken by anyone with arrhythmias, I told the pharmacist and he said DONT take them. I hope you can get sorted soon.

    Brenda

  • Me too. I have taken my 3rd so far and I have a higher HB and woozy head and still out of breath on mild excursion. But the specialist did say it could be over 2 weeks of feeling a little unwell?

    Be well

  • I think that you would also definitely benefit from a review appointment with the pharmacists (assuming that they do them where you live). I had a 20 min one (they asked me if I would like it and said yes) and it was valuable and gave additional info.

  • My old chemist did but they messed my scripts up so much by getting them wrong or never having them in i moved away from them. I did leave a message with my cardiologists secretary but not heard anything back?

  • It's not so much taking what will do you good but more the least likely to make you worse, really. But a bit of a step forward is better than marking time or going backwards so I hope you find you manage OK on the medication. Perhaps keeping a diary of how you feel from day to day will be helpful. I hope you will find there are not too many difficulties. Good luck!

  • I am taking notes on changes to date. My joints seem to be aching more and my left ankle has swollen slightly?

  • It's worth noting anything untoward, I'm sure, but perhaps (and hopefully) you won't be too burdened with things to report.

  • fingers crossed

You may also like...